MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. FEMORAL HEAD BIOLOX DELTA CERAMIC 12/14 - 28 S; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. FEMORAL HEAD BIOLOX DELTA CERAMIC 12/14 - 28 S; HIP COMPONENT
Model Number PHA04402
Health Effect - Clinical Code Metal Related Pathology (4530)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The alleged complaint could not be confirmed.It was indicated that this patient was revised due to aseptic stem loosening, adverse reaction to particulate debris, and a head/socket mismatch.The revised products were not returned for investigation.No radiographs, operative notes, or clinically relevant documentation was provided to confirm the complaint.Review of the device history record for this lot indicates that this product met all acceptance criteria at the time of manufacturing.This patient has a biolox delta ceramic femoral head articulating with a biolox alumina ceramic acetabular liner, which was stated to have been a mismatch.These products are the appropriate sizes, and even though the ceramic bearings are different models of ceramic, these products are indicated for use with each other as stated in the package insert for these products (150803-8).There is no information to assess the alleged tissue reaction due to wear debris.The microport hip systems package insert (150803-8) lists "dislocation, migration and/or subluxation of prosthetic components from improper positioning, trauma, loss of fixation and/or muscle and fibrous tissue laxity" as possible adverse effects of total hip arthroplasty.It also lists, "allergic reactions to materials; metal sensitivity; or reactions to wear debris that may lead to histological reactions, pseudotumor and aseptic lymphocytic vasculitis-associated lesions (alval)." there were no trends identified per mpo trending procedures.No further conclusions can be made regarding this event.This issue will continue to be monitored through complaint tracking.
 
Event or Problem Description
Allegedly, patient was revised due to loosening stem.Head/socket mismatch.Adverse soft tissue reaction to particulate debris.(b)(4).Side:l; primary asa: p2 - mild disease not incapacitating.

Brand Name
FEMORAL HEAD BIOLOX DELTA CERAMIC 12/14 - 28 S
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
MDR Report Key12132685
Report Number3010536692-2021-00366
Device Sequence Number4765475
Product Code LZO
UDI-Device IdentifierM684PHA044021
UDI-PublicM684PHA044021
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K140043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPHA04402
Device Catalogue NumberPHA04402
Device Lot NumberX10453674
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2021
Initial Report FDA Received Date07/07/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;